Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 185, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 17, 2018, 1:53 PM CDT for Benton County, Washington County, Arkansas; Adair County, Delaware County, Oklahoma. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2018, 1:53 PM CDT (18:53 UTC)
- Expired
- Jul 17, 2018, 3:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Benton County, AR, Washington County, AR, Adair County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:15 PM CDT | TSTM WND DMG | Gravette, AR | LARGE TREE BRANCHES DOWN. RELAYED TO BROADCAST MEDIA VIA SOCIAL MEDIA. |
| Jul 17, 2:20 PM CDT | TSTM WND DMG | Decatur, AR | TREE DOWNED. RELAYED TO BROADCAST MEDIA FROM THE PUBLIC VIA SOCIAL MEDIA. |
| Jul 17, 2:30 PM CDT | TSTM WND DMG | 2 W Centerton, AR | TREE DOWN AT HIGHWAY 102 AND PLEASANT VALLEY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WUUS54 KTSA 171853
SVRTSA
ARC007-143-OKC001-041-172000-
/O.NEW.KTSA.SV.W.0185.180717T1853Z-180717T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
153 PM CDT TUE JUL 17 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Benton County in northwestern Arkansas...
Northwestern Washington County in northwestern Arkansas...
Southeastern Delaware County in northeastern Oklahoma...
Northern Adair County in northeastern Oklahoma...
* Until 300 PM CDT.
* At 152 PM CDT, severe thunderstorms were located along a line
extending from near South West City to 2 miles southeast of Kansas,
moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Bella Vista...
Pea Ridge... Prairie Grove...
Gentry... Tontitown...
Gravette... Cave Springs...
Decatur... West Siloam Springs...
Colcord... Kansas...
Highfill... Watts...
Oaks... Springtown...
Northwest Arkansas Regional Air...
Cincinnati...
This includes Interstate 49 between mile markers 82 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 9434 3608 9479 3609 9480 3616 9480
3616 9484 3618 9486 3650 9462 3650 9406
TIME...MOT...LOC 1852Z 288DEG 26KT 3651 9459 3619 9476
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
000
WWUS54 KTSA 171916
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
216 PM CDT TUE JUL 17 2018
ARC007-143-OKC001-041-172000-
/O.CON.KTSA.SV.W.0185.000000T0000Z-180717T2000Z/
Benton AR-Washington AR-Delaware OK-Adair OK-
216 PM CDT TUE JUL 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR BENTON...NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE AND
NORTHERN ADAIR COUNTIES...
At 216 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Gravette to 2 miles north of
Watts, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Bella Vista...
Pea Ridge... Prairie Grove...
Gentry... Tontitown...
Gravette... Cave Springs...
Decatur... West Siloam Springs...
Colcord... Kansas...
Highfill... Watts...
Oaks... Springtown...
Northwest Arkansas Regional Air...
Cincinnati...
This includes Interstate 49 between mile markers 82 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 9434 3608 9479 3609 9480 3616 9480
3616 9484 3618 9486 3650 9462 3650 9406
TIME...MOT...LOC 1916Z 288DEG 26KT 3646 9440 3614 9457
HAIL...0.75IN
WIND...60MPH
$$256
WWUS54 KTSA 171943
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
243 PM CDT TUE JUL 17 2018
OKC041-171952-
/O.CAN.KTSA.SV.W.0185.000000T0000Z-180717T2000Z/
Delaware OK-
243 PM CDT TUE JUL 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled. Report any severe
weather to local law enforcement for relay to the National Weather
Service in Tulsa.
LAT...LON 3650 9406 3596 9434 3608 9474 3616 9464
3616 9456 3622 9457 3650 9423
TIME...MOT...LOC 1942Z 325DEG 15KT 3623 9430 3606 9453
$$
ARC007-143-OKC001-172000-
/O.CON.KTSA.SV.W.0185.000000T0000Z-180717T2000Z/
Benton AR-Washington AR-Adair OK-
243 PM CDT TUE JUL 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN BENTON...NORTHWESTERN WASHINGTON AND NORTHEASTERN ADAIR
COUNTIES...
At 242 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Northwest Arkansas Regional Airport
to 2 miles northwest of Cincinnati, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Bella Vista...
Pea Ridge... Prairie Grove...
Gentry... Tontitown...
Cave Springs... Highfill...
Watts... Springtown...
Northwest Arkansas Regional Air...
Cincinnati...
Miller... Centerton...
Elm Springs... Savoy...
Ballard... Wedington...
This includes Interstate 49 between mile markers 82 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9406 3596 9434 3608 9474 3616 9464
3616 9456 3622 9457 3650 9423
TIME...MOT...LOC 1942Z 325DEG 15KT 3623 9430 3606 9453
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:30 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 17, 12:30 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1230 PM CDT Tue Jul 17 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing line of stronger storms currently passing along KS / OK
border and the southern flank of this line may well develop into
far NW terminals over the next few hours. Additional less intense
convection is likely to impact KMLC with brief impacts. Elsewhere
convective chances continue but remain less defined at this point.
A downward trend is expected this evening before additional
development is likely overnight. The placement and coverage of
overnight convection is more uncertain thus low end mention at
this point. VFR conditions largely prevail outside of convective
influences.
&&
.PREV DISCUSSION... /Issued 1043 AM CDT Tue Jul 17 2018/
..UPDATE...
DISCUSSION...
Scattered convection has continued across the forecast area this
morning generally within a plume of deep moisture as sampled by
satellite estimates of 2+ inch precipitable water values. Several
defined sfc boundaries are also in place with a boundary moving
through far SE OK marking an earlier uptick in convective
coverage. This region is likely to diminish in coverage through
the day. A more larger scale feature is the loosely organized MCS
ongoing across southern KS and an associated outflow boundary
pushing into far northern OK. Downstream airmass across NE OK into
far NW AR will continue to destabilize this afternoon and
convection is likely to be maintained through this zone along
with an uptick in stronger storm potential. Regarding temperatures
and current heat headlines, the extent of current precip and
cloud cover would typically argue for cooler temps however recent
daily trends have shown the ability for brief and late day rallies
outside of the storm influences. Forecast update will maintain
temp / dewpoint forecast and adjust as needed through the day.
Earlier fcst updates realigned precip chances for SE OK and this
update will increase chances this afternoon across NE OK and far
NW AR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 95 79 101 / 40 30 10 0
FSM 76 93 76 100 / 30 40 20 10
MLC 75 97 78 102 / 30 20 0 0
BVO 73 94 74 97 / 40 30 10 0
FYV 73 88 74 94 / 40 50 20 10
BYV 71 87 71 95 / 40 50 20 10
MKO 74 94 76 100 / 30 30 0 0
MIO 73 91 76 96 / 40 40 20 0
F10 74 95 77 101 / 30 20 0 0
HHW 75 101 76 103 / 20 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060-
064>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
AVIATION.....07Hazardous weather outlook, Jul 17, 12:51 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1251 PM CDT Tue Jul 17 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1251 PM CDT Tue Jul 17 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily northeast Oklahoma into far northwest Arkansas. ONSET...Ongoing...diminishing after sunset. DANGEROUS HEAT. RISK...Elevated. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...This afternoon. DISCUSSION... Scattered thunderstorms will continue across the region this afternoon with a zone of higher severe weather potential likely across far northeast Oklahoma into far northwest Arkansas. Across this region locally damaging winds will be possible as a line of storms pass this afternoon. Elsewhere, scattered thunderstorms will continue with brief heavy downpours and dangerous lightning remaining a hazard. Outside of the influence of thunderstorms, hot and humid conditions will continue with heat index values of 100 to 105 degrees possible. Thunderstorms will diminish in coverage this evening before additional storms develop late tonight. The risk of severe weather will decrease after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Local Spotter Networks possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential. THURSDAY through MONDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue on Wednesday before hot and dry weather prevails for late week through the weekend. The potential exists for several days of heat advisory and possible heat warning conditions especially Thursday and Friday. EMERGENCY MANAGEMENT PLANNING STATEMENT... An uptick in heat related responses is possible later this week. Any local plans related to heat impacts may experience an uptick in activation levels. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 17, 11:28 AM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Tulsa OK 1128 AM CDT TUE JUL 17 2018 OKZ056-057-061-171715- Craig OK-Rogers OK-Nowata OK- 1128 AM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...NORTHEASTERN ROGERS AND NOWATA COUNTIES UNTIL 1215 PM CDT... At 1128 AM CDT, strong thunderstorms were located along a line extending from 2 miles east of South Coffeyville to 2 miles northwest of Watova. Movement was east at 30 to 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Nowata... South Coffeyville... Delaware... Lenapah... New Alluwe... Watova... White Oak... Hollow... Centralia... Centrailia... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3658 9523 3659 9573 3700 9566 3700 9508 TIME...MOT...LOC 1628Z 284DEG 31KT 3698 9557 3664 9568
Special weather statement, Jul 17, 12:09 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 1209 PM CDT TUE JUL 17 2018 OKZ056>058-061-171800- Craig OK-Rogers OK-Ottawa OK-Nowata OK- 1209 PM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS... NORTHWESTERN OTTAWA AND SOUTHEASTERN NOWATA COUNTIES UNTIL 100 PM CDT... At 1209 PM CDT, strong thunderstorms were located along a line extending from 7 miles southeast of Edna to near New Alluwe. Movement was east at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Vinita... Chelsea... Welch... Bluejacket... Big Cabin... New Alluwe... White Oak... Hollow... Pyramid Corners... Centralia... Centrailia... This includes Interstate 44 between mile markers 273 and 289. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong wind gusts may occur before thunderstorms reach your area. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 9490 3651 9513 3652 9559 3700 9535 TIME...MOT...LOC 1709Z 271DEG 20KT 3699 9524 3660 9546
Special weather statement, Jul 17, 1:09 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 109 PM CDT TUE JUL 17 2018 OKZ063-171900- Delaware OK- 109 PM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE COUNTY UNTIL 200 PM CDT... At 108 PM CDT, strong thunderstorms were located along a line extending from 2 miles southeast of Afton to Cherokee State Park. Movement was southeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Jay... Grove... Bernice... Cleora... Chloeta... Honey Creek State Park... Bernice State Park... Dodge... Cayuga... Zena... PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Grand Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3633 9479 3644 9501 3667 9499 3667 9462 TIME...MOT...LOC 1808Z 298DEG 17KT 3666 9495 3648 9505
Special weather statement, Jul 17, 1:36 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
136 PM CDT TUE JUL 17 2018
OKZ063-068-171915-
Cherokee OK-Delaware OK-
136 PM CDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND
NORTHEASTERN CHEROKEE COUNTIES UNTIL 215 PM CDT...
At 136 PM CDT, a strong thunderstorm was located 4 miles northwest of
Twin Oaks, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Colcord... Kansas...
Oaks... Twin Oaks...
Leach...
LAT...LON 3623 9463 3616 9479 3616 9480 3615 9480
3610 9492 3625 9501 3628 9501 3637 9484
TIME...MOT...LOC 1836Z 326DEG 15KT 3626 9488Special weather statement, Jul 17, 1:45 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
145 PM CDT TUE JUL 17 2018
ARZ001-OKZ063-171930-
Benton AR-Delaware OK-
145 PM CDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EASTERN
DELAWARE COUNTIES UNTIL 230 PM CDT...
At 145 PM CDT, strong thunderstorms were located along a line
extending from 9 miles northeast of Grove to 5 miles south of Jay.
Movement was east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Bella Vista... Siloam Springs...
Gentry... Gravette...
Decatur... Colcord...
Maysville... Dodge...
Cayuga... Lake Eucha State Park...
Cherokee City...
LAT...LON 3650 9462 3650 9432 3618 9450 3632 9480
3667 9467 3667 9462
TIME...MOT...LOC 1845Z 276DEG 26KT 3665 9462 3634 9477The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 67 min |
| Jul 17, 2:48 PM CDT | Heat Advisory | TSA | 28 hr | |
| Jul 17, 2:48 PM CDT | Special Weather Statement | TSA | Benton | 57 min |
| Jul 17, 2:53 PM CDT | Special Weather Statement | TSA | Carroll | 67 min |
| Jul 17, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 51 min |
| Jul 17, 3:27 PM CDT | Special Weather Statement | TSA | Carroll | 48 min |
| Jul 17, 3:29 PM CDT | Special Weather Statement | TSA | Crawford | 46 min |
| Jul 17, 3:35 PM CDT | Special Weather Statement | TSA | Franklin | 40 min |
| Jul 17, 3:54 PM CDT | Special Weather Statement | TSA | Sebastian | 51 min |
| Jul 17, 4:10 PM CDT | Special Weather Statement | TSA | Franklin | 35 min |
| Jul 16, 7:14 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Jul 16, 7:45 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 16, 8:10 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 17, 11:28 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 47 min |
| Jul 17, 12:09 PM CDT | Special Weather Statement | TSA | Craig | 51 min |
| Jul 17, 12:35 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 40 min |
| Jul 17, 1:03 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 57 min |
| Jul 17, 1:09 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Jul 17, 1:36 PM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jul 17, 1:45 PM CDT | Special Weather Statement | TSA | Delaware | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.